|Sustiva and Sleep Disorder
Sep 24, 2003
I recently started a once a day regimen of Viread/Emtriva/Sustiva which is very convenient and reportedly a potent combo for treatment naive patients.
I receovered from a sustiva rash but I wanted to ask about the sleep problems I am having (I suspect from the Sustiva) about 3 weeks into the therapy.
I have been sleeping 12-14 hours when I do not have to get up (on weekends) and whern I do wake up, I end up going back to bed and napping (sometimes for another 2-3) hours.
I know the Sustiva dreams can potentially cause fatigue and exhaustion (I suppose because the drug can disrupt sleep patterns) but my question is: will this side effect pass in time? or is this something that could potentially be a chronic condition?? I do like the regiment but I am considering asking my doc about Viramune if the fatigue, exhuastion and sleep disruptions do not stop.
| Response from Dr. Henry
Often the Sustiva-related sleep problems will diminish after the first 4-6 weeks. If not then you may remain susceptible to that side effects so considering a switch to nevirapine is often entertained. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.